MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6900052
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the (b)(6) to report lower than expected vitros ipth2 results have occurred with multiple patient samples when comparing data from a method comparison study between the vitros ipth2 assay and the vitros ipth assay on a vitros 3600 immunodiagnostic system.Correlation sample 2 vitros ipth2 result of 44.4 pg/ml (within the reference interval) vs.The vitros ipth result of 64.1 pg/ml (above the reference interval).Correlation sample 3 vitros ipth2 result of 58.0 pg/ml (within the reference interval) vs.The vitros ipth result of 86.5 pg/ml (above the reference interval).Correlation sample 8 vitros ipth2 result of 41.0 pg/ml (within the reference interval) vs.The vitros ipth result of 61.8 pg/ml (above the reference interval).Correlation sample 17 vitros ipth2 result of 51.0 pg/ml (within the reference interval) vs.The vitros ipth result of 74.9 pg/ml (above the reference interval).Correlation sample 18 vitros ipth2 result of 38.0 pg/ml (within the reference interval) vs.The vitros ipth result of 54.4 pg/ml (above the reference interval).Correlation sample 19 vitros ipth2 result of 42.4 pg/ml (within the reference interval) vs.The vitros ipth result of 60.9 pg/ml (above the reference interval).Correlation sample 20 vitros ipth2 result of 58.8 pg/ml (within the reference interval) vs.The vitros ipth result of 86.9 pg/ml (above the reference interval).Correlation sample 24 vitros ipth2 result of 42.7 pg/ml (within the reference interval) vs.The vitros ipth result of 61.1 pg/ml (above the reference interval).Correlation sample 25 vitros ipth2 result of 53.2 pg/ml (within the reference interval) vs.The vitros ipth result of 77.9 pg/ml (above the reference interval).Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The customer performed the patient sample correlation as part of a system correlation testing for menu expansion and no patient sample results were reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros ipth2 results have occurred with multiple patient samples when comparing data from a method comparison study between the vitros ipth2 assay and the vitros ipth assay on a vitros 3600 immunodiagnostic system.The variability observed between the vitros ipth2 and ipth assays is an expected outcome, given the lack of standardization across ipth measurement methods.Differences in assay design, antibody selection, and various circulating fragments contribute to the well-documented inter-method discrepancies in pth measurement.Ortho had previously communicated that the vitros ipth assay was approximately 20% higher than a non-vitros roche method.The vitros ipth2 assay has eliminated that 20% high bias.Therefore, there is an expected 20% bias between ipth and ipth2 which is the most likely cause of the numerical discordance.There is no indication the vitros ipth2 reagent in use at the time of the event was not performing as intended as vitros quality control fluids processed within the timeframe of the correlation testing were predicting as expected and no issues regarding accuracy of the vitros assay were indicated by the customer.No diagnostic within-run precision testing was performed on the vitros 3600 immunodiagnostic system, however, both vitros ipth reagent lot 2070 and vitros ipth2 reagent lot 0145 were performing as intended prior to, and on the day of the event, an instrument-related performance issue did not likely contribute to the event.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ipth2 reagent lot 0145.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21654901
Report Number3007111389-2025-00023
Device Sequence Number12646282
Product Code CEW
UDI-Device Identifier10758750032709
UDI-Public(01)10758750032709(17)250811(11)241104(10)0145
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2025
Device Catalogue Number6900052
Device Lot Number0145
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown